How soon to expect lipodystrophy with Truvada / Sustiva PEP?
Apr 15, 2005
I'm on day 5 of Truvada / Sustiva PEP. Thus far, side effects have been minimal and maneageable. I likely have a low chance of being HIV+ (please, God) but am erring on the side of caution. How soon after starting this PEP regimen can I expect to see any outwardly visible side effects, ie fat /muscle wasting, rashes, etc? Also, if it turns out that I'm HIV-neg. will these side effects still manifest themselves simply from taking these drugs? Thanks.
Response from Dr. Wohl
Don't worry. First, most people do not get these body shape changes even after years on HIV therapy let alone after a few short weeks. Second, the drugs you have been prescribed are not associated with these changes. Lastly, once you stop the meds there should be no lingering effects.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Hiv Affect Overall Lymphocyte Count?
- Aids Or Hiv From Having Sex With A Girl On Her Period
- Hiv Testing 6 Weeks After Sex
- Small Red Blotches On Stomach And Hiv
- What Will Happen If You Have Sex While Having Hpv?
- What Are My Chances Of Getting Chlamydia From Someone Who Already Has It?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.